A non-Gaussian multivariate distribution with all lower-dimensional Gaussians and related families

Subhajit Dutta, Marc G. Genton

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Several fascinating examples of non-Gaussian bivariate distributions which have marginal distribution functions to be Gaussian have been proposed in the literature. These examples often clarify several properties associated with the normal distribution. In this paper, we generalize this result in the sense that we construct a pp-dimensional distribution for which any proper subset of its components has the Gaussian distribution. However, the jointpp-dimensional distribution is inconsistent with the distribution of these subsets because it is not Gaussian. We study the probabilistic properties of this non-Gaussian multivariate distribution in detail. Interestingly, several popular tests of multivariate normality fail to identify this pp-dimensional distribution as non-Gaussian. We further extend our construction to a class of elliptically contoured distributions as well as skewed distributions arising from selections, for instance the multivariate skew-normal distribution.
Original languageEnglish (US)
Pages (from-to)82-93
Number of pages12
JournalJournal of Multivariate Analysis
Volume132
DOIs
StatePublished - Jul 28 2014

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Numerical Analysis

Fingerprint

Dive into the research topics of 'A non-Gaussian multivariate distribution with all lower-dimensional Gaussians and related families'. Together they form a unique fingerprint.

Cite this